Articles About Fluoroquinolone Toxicity to Give to Your Doctor

People often ask for articles about fluoroquinolone toxicity to share with their doctors.  Following are a few articles that I recommend.

What you should share with your doctor depends on your doctor’s willingness to read what you give him or her.  Doctors are busy.  Most of them don’t have the time, energy or inclination to keep up with all of the latest drug research.  They depend on the FDA to regulate drugs and they assume that if a drug has been on the market for years, it must be safe.  They are wrong in those assumptions.  It would be more appropriate for them to assume that all of the mysterious diseases of modernity (fibromyalgia, chronic fatigue syndrome / M.E., autoimmune diseases, allergies, dietary intolerances, autism, etc.) are due to the damage that pharmaceuticals are doing to the mitochondria, microbiome, endocrine system, etc.; and the feedback loops between those delicate systems.  Unfortunately, most doctors haven’t had that epiphany quite yet.  Here are some articles that can at least introduce Fluoroquinolone Toxicity Syndrome to them:

Show your doctor this if 4 sentences is his/her limit:

I’m going to ruffle feathers, but I’ll tell you anyway” By Suzy Cohen

SuzyCohen

Here are more details on fluoroquinolones being chemo drugs, as Suzy Cohen notes: “ CIPRO, LEVAQUIN AND AVELOX ARE CHEMO DRUGS” by me (Lisa Bloomquist) on Hormones Matter.

For doctors who are willing to take the time to read a few articles, but aren’t going to spend a lot of time looking into FQ toxicity, I recommend that you show them these:

  1.  Dear Doctor letter written by Dr. Plumb, a doctor who was Floxed
  2. New York Times article by Jane Brody, “Popular Antibiotics May Carry Serious Side Effects
  3. PBS Frontline expose about fluoroquinolones
  4. Forbes article by Melanie Haiken, “Antibiotic Alert: The Drug the Doctor Ordered Could Cause Deadly Side Effects
  5. Fluoroquinolones 101” by me (Lisa Bloomquist) on Hormones Matter.

For doctors who are willing to read journal articles about fluoroquinolones, I recommend these:

  1. Physical Medicine and Rehabilitation (PM & R) “Musculoskeletal Complications of Fluoroquinolones: Guidelines and Precautions for Usage in the Athletic Population
  2. Science Translational Medicine, “Bactericidal Antibiotics Induce Mitochondrial Dysfunction and Oxidative Damage in Mammalian Cells
  3. Journal of Young Pharmacists, “Oxidative Stress Induced by Fluoroquinolones on Treatment for Complicated Urinary Tract Infections in Indian Patients
  4. Molecular Pharmacology, “Delayed Cytotocicity and Cleavage of Mitochondrial DNA in Ciprofloxacin Treated Mammalian Cells

There are more than 100 other useful peer-reviewed research articles on the Links & Resources page of Floxie Hope.

Another thing that you can do is go over the FDA warning labels for the fluoroquinolones with your doctor:

  1. FDA Datasheet – Ciprofloxacin (Cipro)
  2. FDA Datasheet – Levofloxacin (Levaquin)
  3. FDA Datasheet – Moxifloxacin (Avelox)

The severity of adverse reactions to fluoroquinolones isn’t noted anywhere on the labels.  Nor is the fact that symptoms can be delayed.  It is assumed, by everyone, that adverse drug reactions are transient and that they will stop when administration of the drug has stopped.  This isn’t true for fluoroquinolones.  The adverse effects listed on the fluoroquinolone warning labels are multi-systemic and perhaps your doctor should wonder how and why fluoroquinolones cause multi-symptom, chronic illness.

Most people, doctors and patients alike, think that adverse reactions to fluoroquinolones are rare.  If you feel like going over this post with your doctor, I think that I make some good points in it:  “Is Fluoroquinolone Toxicity Rare?

Multi-symptom chronic illness brought on by a chemotherapy drug masquerading as an antibiotic is something to take seriously.  If your concerns are not taken seriously, I highly recommend finding another doctor.

And please thank the doctors who listen to you, read the articles that you give them and start being more prudent with their use of fluoroquinolones.  When a critical mass of doctors realize the dangers of these drugs, we’ll start seeing change.  I thank every one of you who takes the time to talk to your doctors about fluoroquinolone toxicity.  It does a lot of good.

flu tox get help you need banner click lisa

 

Tagged: , , , , , , , , ,

5 thoughts on “Articles About Fluoroquinolone Toxicity to Give to Your Doctor

  1. debra watson May 20, 2014 at 12:22 pm Reply

    Thank you ENORMOUSLY for putting ALL this Information in this particular Order, in reference, to what certain Drs will give time &/or Energy in!!! I have been unable to do this, but have thought how helpful it would be, having run across Drs of the varying degrees of Interest & Time… IMO, humbly, I firmly believe that having the, “1st do NO Harm” Oath, hearing ANY Info that a Med, they may be writing for multiple Patient usage could be severely dangerous, potentially causing permanent wide Scale Damage, as both a fellow Human, & a Physician, SHOULD OBLIGATE THEM to LEARN ALL there IS to KNOW about THESE Chemicals, BEFORE EVER thinking of writing another RX of them EVER AGAIN. Moreover, upon learning ALL the Details, it would seem to me that they would then,become OBLIGATED to share the these Details with Colleagues, & SPEAK OUT PUBLICLY AGAINST their WIDESPREAD USE!!! Until THEY are willing to accept “THEIR” Responsibilities as Physicians, innocent Lives will be forever altered &/or damaged!

  2. David Lamorlette June 16, 2014 at 1:41 pm Reply

    Hi. I was surprised not to see the articles by Dr Cohen among the top ones to show a doc. It has the added credibility of coming from an MD, and one of them has been published in a respected journal. Most MDs will not give the slightest credence to any health information coming from laymen’s blog posts etc. Coming to them with nothing but information coming from (in their eyes) untrustworthy sources can be like shooting oneself in the foot and making sure to be taken for a “cyberchondriac” (yes they actually have invented this new term).

    Dr Jay COhen articles

    http://aop.sagepub.com/content/35/12/1540.abstract
    http://www.medicationsense.com/articles/july_sept_03/reactions_cipro_other.php
    http://www.medicationsense.com/articles/2014/letter.php
    http://www.medicationsense.com/articles/may_aug_05/warning_antibiotics_052205.php
    http://www.medicationsense.com/articles/2011/FQreactions042011.php

    And of course, the recent FDA (sept 2013) update about the ‘underestimated” FQ neurotoxicity
    http://www.fda.gov/drugs/drugsafety/ucm365050.htm

    Manys ignorant MDs still deny FQs can cause neurotopathy when it has been in the insert for ages…

    • Lisa Bloomquist June 16, 2014 at 2:37 pm Reply

      Thank you! You are absolutely right – Dr. Cohen’s articles are valuable and should be given to doctors.

  3. Jan Shields August 11, 2015 at 2:03 am Reply

    Does it ever get better?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: